I am a computer programmer. I am healthy aside from your basic allergies. My question is that lately my fingers, expecially around the knuckle area, have been swelling and stiff. Very hard to type..there are days where I am programming for 12-15hrs a day. Is there an easy cure? Advil?
Hi. I work in IT programming phone systems so I can relate to long days at the keyboard! Are you in an unusally active period of programming? Do you have an ergonomic wrist pad, keyboard, desk, chair? Is everythi8ng set correctly? If not, that can definitely exacerbate the problem.
You can try an OTC anti-inflamatory to see how that works. When my pain first started I used them like crazy and applied biofreeze constantly to get relief enough to do my job. I would suggest that if you try to give your hands a rest for a weekend and then see how they do. If you still have the problem I would get to a doctor for evaluation. These conditions have the best prognosis if you get the right treatment early on.
There is never too young for Arthritis. I was diagnosed when I was only 15, and am 22 now and still very arthritic. I also work in IT, and it can be difficult at times. My fingers did used to swell, but now I am on medication to help relieve it. Advil, or Bayer, might be helpful. Check for the pail relievers geared towards arthritis. txsilver is right, though; check with a doctor sooner rather than later. It's best to catch this early on. Good luck.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.